Klinische Wochenschrift

, Volume 66, Issue 5, pp 223–224

Glibenclamide causing thrombocytopenia and bleeding tendency: Case reports and a review of the literature

  • A. Israeli
  • Y. Matzner
  • R. Or
  • I. Raz
Kasuistik

DOI: 10.1007/BF01728201

Cite this article as:
Israeli, A., Matzner, Y., Or, R. et al. Klin Wochenschr (1988) 66: 223. doi:10.1007/BF01728201

Summary

We describe two patients with severe thrombocytopenia and bleeding tendency related to treatment with glibenclamide (short-acting sulfonylurea). To the best of our knowledge, thrombocytopenic purpura associated with this medication has been reported only twice previously. We suggest that platelet count should be carried out early after initiating glibenclamide treatment and every 3 months thereafter.

Key words

Thrombocytopenia Glibenclamide Bleeding tendency 

Abbreviations

WBC

white blood cell

LE

lupus erythematosus

fL

femtoliter

Download to read the full article text

Copyright information

© Springer-Verlag 1988

Authors and Affiliations

  • A. Israeli
    • 1
  • Y. Matzner
    • 2
  • R. Or
    • 2
  • I. Raz
    • 1
  1. 1.Department of Medicine BHadassah University HospitalJerusalemIsrael
  2. 2.Department of HematologyHadassah University HospitalJerusalemIsrael

Personalised recommendations